Alert archive / Montana / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Mar 30, 2015, 1:00 PM MDT for 12 counties in Montana. It took effect at Mar 31, 2015, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2015, 1:00 PM MDT (19:00 UTC)
- In effect from
- Mar 31, 2015, 12:00 PM MDT
- Expired
- Mar 31, 2015, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Meagher County, MT, Phillips County, MT
The radar
The Great Falls radar (KTFX), 70 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 7.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2049 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
642 WWUS85 KTFX 301900 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 100 PM MDT MON MAR 30 2015 MTZ113-115-117-118-311200- /O.NEW.KTFX.FW.W.0001.150331T1800Z-150401T0300Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 100 PM MDT MON MAR 30 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR LOW HUMIDITY...GUSTY WINDS AND ISOLATED LIGHTNING FOR FIRE WEATHER ZONES 113...115...117 AND 118... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY AND ISOLATED LIGHTNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. * AFFECTED AREA...FIRE WEATHER ZONES 113...115...117 AND 118. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * COLD FRONT...A COLD FRONT WILL MOVE EAST ACROSS THE REGION LATE TUESDAY AFTERNOON AND EVENING...SHIFTING WINDS FROM THE WEST SOUTHWEST TO THE WEST NORTHWEST. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE COLD FRONT. * RELATIVE HUMIDITY...15 TO 25 PERCENT TUESDAY AFTERNOON. * TEMPERATURES...NEAR RECORD WARM TEMPERATURES IN THE 60S TO AROUND 70 AT LOWER ELEVATIONS. * ISOLATED THUNDERSTORMS...MAINLY SOUTH AND EAST OF A LINE FROM GREAT FALLS TO HAVRE...LATE TUESDAY AFTERNOON COULD PRODUCE ISOLATED STRONGER WIND GUSTS AND POTENTIAL FIRE STARTS. * IMPACTS...THE COMBINATION OF UNSEASONABLY WARM AND DRY CONDITIONS ALONG WITH GUSTY AND SHIFTING WINDS AND ISOLATED LIGHTNING WILL CREATE CRITICAL FIRE WEATHER CONDITIONS TUESDAY AFTERNOON AND EVENING, PARTICULARLY IN GRASSLAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
3 follow-up statements
272 WWUS85 KTFX 311133 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 533 AM MDT TUE MAR 31 2015 MTZ113-115-117-118-311945- /O.CON.KTFX.FW.W.0001.150331T1800Z-150401T0300Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 533 AM MDT TUE MAR 31 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY AND ISOLATED LIGHTNING... FOR FIRE WEATHER ZONES 113... 115...117 AND 118... * AFFECTED AREA...FIRE WEATHER ZONES 113...115...117 AND 118. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * COLD FRONT...A COLD FRONT WILL MOVE EAST ACROSS THE REGION TUESDAY AFTERNOON AND EVENING...SHIFTING WINDS FROM THE WEST SOUTHWEST TO THE WEST NORTHWEST. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE COLD FRONT. * RELATIVE HUMIDITY...15 TO 25 PERCENT TUESDAY AFTERNOON. * TEMPERATURES...NEAR RECORD WARM TEMPERATURES IN THE 60S TO AROUND 70 AT LOWER ELEVATIONS. * ISOLATED THUNDERSTORMS...MAINLY SOUTH AND EAST OF A LINE FROM GREAT FALLS TO HAVRE...LATE TUESDAY AFTERNOON COULD PRODUCE ISOLATED STRONGER WIND GUSTS AND POTENTIAL FIRE STARTS. * IMPACTS...THE COMBINATION OF UNSEASONABLY WARM AND DRY CONDITIONS ALONG WITH GUSTY AND SHIFTING WINDS AND ISOLATED LIGHTNING WILL CREATE CRITICAL FIRE WEATHER CONDITIONS TUESDAY AFTERNOON AND EVENING... PARTICULARLY IN GRASSLAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
868 WWUS85 KTFX 311811 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1210 PM MDT TUE MAR 31 2015 MTZ113-115-117-118-010300- /O.CON.KTFX.FW.W.0001.000000T0000Z-150401T0300Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1210 PM MDT TUE MAR 31 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY AND ISOLATED LIGHTNING...FOR FIRE WEATHER ZONES 113...115...117 AND 118... * AFFECTED AREA...FIRE WEATHER ZONES 113...115...117 AND 118. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * COLD FRONT...A COLD FRONT WILL MOVE EAST ACROSS THE REGION THIS AFTERNOON AND EVENING...SHIFTING WINDS FROM THE WEST SOUTHWEST TO THE WEST NORTHWEST. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE COLD FRONT. * RELATIVE HUMIDITY...15 TO 25 PERCENT WITH SLOW RECOVERY AFTER 9 PM THIS EVENING. * TEMPERATURES...NEAR RECORD WARM TEMPERATURES. 65 TO 75 AT LOWER ELEVATIONS. * ISOLATED THUNDERSTORMS...MAINLY SOUTH AND EAST OF A LINE FROM HELENA TO GREAT FALLS TO HAVRE LATE THIS AFTERNOON...COULD PRODUCE ISOLATED STRONGER WIND GUSTS AND POTENTIAL FIRE STARTS. * IMPACTS...THE COMBINATION OF UNSEASONABLY WARM AND DRY CONDITIONS ALONG WITH GUSTY AND SHIFTING WINDS AND ISOLATED LIGHTNING WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING... PARTICULARLY IN GRASSLAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
623 WWUS85 KTFX 010243 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 843 PM MDT TUE MAR 31 2015 MTZ113-115-117-118-010345- /O.EXP.KTFX.FW.W.0001.000000T0000Z-150401T0300Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 843 PM MDT TUE MAR 31 2015 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 113...115...117 AND 118... RELATIVE HUMIDITY WILL CONTINUE TO INCREASE WITH SHOWERS ALSO DEVELOPING THIS EVENING...THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ HTTP://WEATHER.GOV/GREATFALLS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Mar 30, 11:30 AM MDT, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 30, 11:30 AM MDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1130 AM MDT Mon Mar 30 2015 Updated Aviation Discussion .UPDATE... Today...High pressure will continue over the zones today and the region will remain dry with temps above normals. Surface winds will become gusty this afternoon with afternoon heating but strong winds are not expected. Updated to freshen sky cover and wind. Also added thunderstorms to eastern portions of CWA Tuesday afternoon and evening. Zelzer && .AVIATION... UPDATED 1730Z. Broad upper level high pressure ridge over the Northern Rockies will maintain dry and stable conditions over the region through Tuesday morning with VFR conditions prevailing. Surface winds will become somewhat gusty this afternoon across the north-central MT Plains. Hoenisch && .FIRE WEATHER... Near record warm temperatures, low relative humidity and gusty west to southwest winds are expected Tuesday afternoon ahead of a cold front. In addition, there is a slight chance of thunderstorms, mainly south and east of a line from Great Falls to Havre. Winds will shift to the West-Northwest and remain gusty as the front passes Tuesday evening with slow improvement in humidity late Tuesday evening. The combination of very warm and dry conditions along with gusty winds and potential for isolated lightning could create a period of critical fire weather conditions Tuesday afternoon and evening. Hoenisch && .PREV DISCUSSION... /ISSUED 540 AM MDT Mon Mar 30 2015/ Monday through Wednesday...Warm and Dry conditions will dominate the start of the work week as an upper level ridge slowly moves over the area. Winds will be breezy at times today...mainly in the afternoon. An approaching shortwave trough will bring gusty winds ahead of it on Tuesday along with a cold front that will bring another round of moisture to the area Tuesday evening. This will effectively signal a change to more seasonal cooler and wetter conditions going forward with showers persisting through Wednesday. There is a potential for wind highlites Tuesday Night mainly along the Rocky Mountain Front. Confidence is not great at this time so will hold off for the time being. Suk Wednesday night through Monday...Medium range period opens with an upper trof exiting the area to the east. Isolated snow showers will continue overnight Wednesday. By Thursday, a moist and somewhat unstable northwest flow aloft returns and scattered showers will develop over the area by afternoon. Precipitation amounts will be on the light side across the plains and the highest amounts will be confined to the mountains of southwest Montana. Upper ridging builds over the area Friday and Saturday bringing generally dry conditions though isolated showers will be possible over the high country of southwest Montana. Easter Sunday finds another upper trof approaching western Montana. The models are leaning toward scattered rain and/or snow showers for Sunday and Monday. At this point in time, have kept PoPs low for this weekend event and will await forthcoming model runs to further clarify the event. Temperatures will remain near or slightly above seasonal averages through the period. && .PRELIMINARY POINT TEMPS/POPS... GTF 68 45 71 35 / 0 0 20 30 CTB 65 42 62 34 / 0 0 10 40 HLN 70 41 68 34 / 0 0 20 30 BZN 69 35 74 28 / 0 0 30 40 WEY 58 28 61 17 / 0 0 20 40 DLN 68 40 70 29 / 0 0 20 40 HVR 69 37 72 35 / 0 0 20 30 LWT 67 42 75 35 / 0 0 20 40 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/NWSGreatFalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:41 PM MDT | High Wind Watch | TFX | 13 hr |
Nearby
Red Flag Warnings in Montana, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.